Alert archive / South Carolina / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 69, NWS Wilmington, NC

May 22, 2012Georgetown County, Williamsburg County, South Carolina

NWS Wilmington, NC issued this severe thunderstorm warning at May 22, 2012, 8:32 PM EDT for Georgetown County, Williamsburg County, South Carolina. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 22, 2012, 8:32 PM EDT (00:32 UTC)
Expired
May 22, 2012, 8:56 PM EDT
In force
24 min
Issued by
NWS Wilmington, NC
Area
Storm-based polygon

Counties Georgetown County, SC, Williamsburg County, SC

The radar

The Wilmington radar (KLTX), 131 km from the middle of the area, began a volume at 00:33 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Charleston AFB, SC (KCHS), launched 00:00Z, 0.5 hours before the alert went out and 60 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Charleston AFB, SC at 00:00Z on 2012-05-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1022 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Charleston AFB, SC at 00:00Z on 2012-05-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 56 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1022 J/kg
Mixed-layer CIN
-41 J/kg
Mixed-layer LCL
1333 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
56 m²/s²
0-3 km storm-relative helicity
66 m²/s²
Significant tornado parameter
0.1
Supercell composite
1.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

331 
WUUS52 KILM 230032
SVRILM
SCC043-089-230130-
/O.NEW.KILM.SV.W.0069.120523T0032Z-120523T0130Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WILMINGTON NC
832 PM EDT TUE MAY 22 2012

THE NATIONAL WEATHER SERVICE IN WILMINGTON NC HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN GEORGETOWN COUNTY IN NORTHEAST SOUTH CAROLINA
  SOUTHEASTERN WILLIAMSBURG COUNTY IN NORTHEAST SOUTH CAROLINA

* UNTIL 930 PM EDT

* AT 829 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 14
  MILES SOUTHWEST OF LAMBERT...OR 14 MILES EAST OF MONCKS CORNER...
  AND MOVING NORTHEAST AT 20 MPH.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO...
   LAMBERT...
   EARLE...
   SAMPIT...
   GRAVES...

MORE DANGEROUS THUNDERSTORMS MAY DEVELOP AND AFFECT OTHER COMMUNITIES
IN THE WARNED AREA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM.
WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A
TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A
STURDY STRUCTURE...SUCH AS A SMALL INTERIOR ROOM.

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING AND HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS.

&&

PLEASE REPORT HAIL...DOWNED TREES OR DAMAGING WINDS TO THE NATIONAL
WEATHER SERVICE IN WILMINGTON NC...TOLL FREE AT 877-633-6772...WHEN
YOU CAN DO SO SAFELY.

LAT...LON 3324 7953 3327 7957 3328 7961 3329 7964
      3329 7966 3332 7970 3332 7974 3334 7977
      3338 7979 3364 7951 3333 7921 3323 7949
TIME...MOT...LOC 0032Z 234DEG 18KT 3324 7976

$$

REK
2 follow-up statements
104 
WWUS52 KILM 230045
SVSILM

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
845 PM EDT TUE MAY 22 2012

SCC043-089-230130-
/O.CON.KILM.SV.W.0069.000000T0000Z-120523T0130Z/
WILLIAMSBURG SC-GEORGETOWN SC-
845 PM EDT TUE MAY 22 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 930 PM EDT
FOR SOUTHERN GEORGETOWN AND SOUTH CENTRAL WILLIAMSBURG COUNTIES...

AT 842 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED 9 MILES SOUTHWEST OF LAMBERT...OR 20 MILES SOUTHEAST OF SAINT
STEPHEN...MOVING NORTHEAST AT 30 MPH.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO ANDREWS...
SAMPIT...GRAVES AND GEORGETOWN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

&&

PLEASE REPORT HAIL...DOWNED TREES OR DAMAGING WINDS TO THE NATIONAL
WEATHER SERVICE IN WILMINGTON NC...TOLL FREE AT 877-633-6772...WHEN
YOU CAN DO SO SAFELY.

LAT...LON 3324 7953 3327 7957 3328 7961 3329 7964
      3329 7966 3332 7970 3332 7974 3334 7977
      3357 7944 3333 7921 3323 7949
TIME...MOT...LOC 0045Z 240DEG 25KT 3324 7963

$$

REK
721 
WWUS52 KILM 230056
SVSILM

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
856 PM EDT TUE MAY 22 2012

SCC043-089-230106-
/O.CAN.KILM.SV.W.0069.000000T0000Z-120523T0130Z/
WILLIAMSBURG SC-GEORGETOWN SC-
856 PM EDT TUE MAY 22 2012

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN GEORGETOWN AND SOUTH
CENTRAL WILLIAMSBURG COUNTIES IS CANCELED...

PLEASE REPORT HAIL...DOWNED TREES OR DAMAGING WINDS TO THE NATIONAL
WEATHER SERVICE IN WILMINGTON NC...TOLL FREE AT 877-633-6772...WHEN
YOU CAN DO SO SAFELY.

LAT...LON 3324 7953 3327 7957 3328 7961 3329 7964
      3329 7966 3332 7970 3332 7974 3334 7977
      3357 7944 3333 7921 3323 7949
TIME...MOT...LOC 0056Z 234DEG 18KT 3331 7964

$$

REK

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at May 22, 8:22 PM EDT, 10 minutes earlier.

Area forecast discussion, May 22, 8:22 PM EDT, 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON NC
822 PM EDT TUE MAY 22 2012

.SYNOPSIS...
AN UPPER LEVEL DISTURBANCE WILL BRING SHOWERS AND THUNDERSTORMS
TO THE LOCAL AREA THROUGH THURSDAY. A WARMING AND DRYING TREND
WILL FOLLOW FRIDAY THROUGH EARLY NEXT WEEK AS AN UPPER RIDGE
INTENSIFIES OVER THE CAROLINAS.

&&

.NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/...
AS OF 8:00 PM TUESDAY...CONVECTION HAS SUBSIDED SUBSTANTIALLY FROM
JUST AN HOUR OR SO AGO. REMAINING AREA OF CONCERN IS A CONVECTIVE
COMPLEX APPROACHING WILLIAMSBURG AND GEORGETOWN COUNTIES FROM THE
WEST. SYSTEM APPEARS TO HAVE SOME BROAD ROTATION AT THE MID LEVELS
BUT IS MOVING TO THE RIGHT...WHICH MAY KEEP IT OUR OF OUR AREA.

AFTER THIS ACTIVITY ENDS...EXPECT A CONVECTIVE LULL EARLY THIS
EVENING. A SECOND VORTICITY LOBE ROTATING UP FROM THE SAVANNAH
RIVER VALLEY WILL PROBABLY BE ACCOMPANIED BY SCATTERED SHOWERS AND
STORMS AGAIN LATER THIS EVENING. GFS MOS APPEARS TOO DRY AS IT WAS
TODAY...SO WILL TREND UP TOWARD THE WETTER NAM NUMBERS FOR
TONIGHT.

&&

.SHORT TERM /6 AM WEDNESDAY MORNING THROUGH WEDNESDAY NIGHT/...
AS OF 316 PM TUESDAY...BOTH WED AND THU WILL BE IMPACTED BY A
COLD POOL ALOFT PASSING OVER THE FORECAST AREA...ALTHOUGH BY
THURSDAY THIS FEATURE WILL BE EXITING TO THE NORTH AND TEMPS
ALOFT WILL BEGIN WARMING...ESPECIALLY LATE IN THE DAY THURSDAY.

POTENTIALLY SHARP LAPSE RATES WEDNESDAY AFTERNOON INTO EVENING
WARRANTS MENTION OF HAIL AND GUSTY WINDS DESPITE ONLY "SEE TEXT"
WORDING AT THIS TIME FROM SPC. 500MB TEMPS SHOULD DIP TO -15 TO
-16 DEG CELSIUS OVERHEAD NEAR PEAK HEATING.

MENTIONABLE POP VALUES EXTEND INTO THURSDAY BUT WARMING ALOFT
MAY INHIBIT CONVECTION COMPARED TO WED. GREATER COVERAGE AND
TSTM INTENSITY REMAINS FAVORED WED AFTERNOON AS THE CORE OF THE
COOL POOL TRACK OVERHEAD.

MAX TEMPS SIMILAR WED AND THU...MAINLY MIDDLE AND UPPER 80S ACROSS
MOST INLAND LOCATIONS...AND LOWER 80S ALONG THE IMMEDIATE COAST.
PRIMARILY MIDDLE 60S FOR LOWS EACH MORNING GIVEN ONSHORE FLOW
AND PROJECTED DEWPOINTS.

&&

.LONG TERM /THURSDAY THROUGH TUESDAY/...
AS OF 316 PM TUESDAY...FEW CHANGES TO THE LONG TERM FORECAST THIS
AFTERNOON WITH CONVECTION TAKING PRECEDENCE. MAIN THEME REMAINS
HOT HOWEVER AS MEDIUM RANGE GUIDANCE CONTINUES TO BUILD THE 500MB
RIDGE ACROSS THE SOUTHEAST FOR THE WEEKEND CONTINUING INTO MONDAY.
THE PATTERN DOES SHOW INDICATIONS OF BREAKING DOWN TUESDAY AS
CLOSED LOW IN THE WEST GETS KICKED OUT AND LOWERS HEIGHTS FROM
NORTH TO SOUTH.

&&

.AVIATION /00Z WEDNESDAY THROUGH SUNDAY/...
AS OF 00Z...EXPECT VFR THROUGH THE EARLY OVERNIGHT HOURS WITH AREAS
OF BRIEF MVFR IN HEAVY DOWNPOURS IN LINGERING CONVECTION. LATER
OVERNIGHT...PATCHY DENSE FOG COULD CREATE MVFR/POTENTIAL IFR INTO
THE EARLY MORNING HOURS...ESPECIALLY AT THE INLAND SITES. VFR WILL
PREVAIL BY MORNING...WITH POTENTIAL FOR BRIEF MVFR/IFR IN AFTERNOON
VCSH/VCTS.

SHOWERS AND THUNDERSTORMS CONTINUE ACROSS PORTIONS OF THE AREA...
GRADUALLY DISSIPATING INTO THE LATE OVERNIGHT HOURS. CURRENT SATELLITE
IMAGERY DEPICTS CLOUD COVER SPREAD ACROSS THE ENTIRE AREA...WHICH
WILL PERSIST OVERNIGHT. GIVEN LATEST RAINFALL...AND PERIODS OF LIGHT
WINDS ANTICIPATED AT TIMES...COULD SEE FOG DEVELOPMENT LATE
OVERNIGHT INTO THE EARLY MORNING HOURS. EXPECT MVFR/POSSIBLY IFR AT
THE INLAND SITES...WITH MVFR ALONG THE COAST. FOR NOW HAVE KEPT
RESTRICTIONS AREA-WIDE AT MVFR FOR CURRENT FORECAST. AFTER
DAYBREAK...VFR WILL PREVAIL WITH SOUTH-SOUTHWEST WINDS AOB 10 KTS
WITH MID TO HIGH LEVEL CLOUDS. SHOWERS AND THUNDERSTORMS WILL BE
POSSIBLE AGAIN ON WEDNESDAY...ESPECIALLY INTO THE EARLY TO LATE
AFTERNOON HOURS. FOR NOW HAVE KEPT IN VCSH GIVEN LOWERED CONFIDENCE
ON TIMING OF EVENTS. CANNOT RULE OUT PERIODS OF MVFR IN HEAVIER
DOWNPOURS WITH SHORT-LIVED GUSTS UP TO 20 KTS OR GREATER.

EXTENDED OUTLOOK...SCATTERED SHOWERS/MVFR...WITH ISOLATED
THUNDERSTORMS/TEMPO IFR POSSIBLE THROUGH THE EXTENDED PERIOD.

&&

.MARINE...
NEAR TERM /THROUGH TONIGHT/...
AS OF 8 PM TUESDAY...LATEST OBS SHOW A GENERALLY LIGHT SOUTHERLY
FLOW OF AROUND 10 KTS WITH 3 TO 4 FT SEAS. SOUTHERLY WINDS WILL
CONTINUE OVERNIGHT WITH AN INCREASE TO 15-20 KTS POSSIBLE AWAY
FROM SHORE LATER THIS EVENING. A COLD FRONT MOVING EAST ACROSS THE
CENTRAL CAROLINAS SHOULD STALL BEFORE REACHING THE BEACHES
TONIGHT...BUT THE TIGHTENED PRESSURE GRADIENT NEAR THIS SYSTEM
WILL HELP ENHANCE WIND SPEEDS TONIGHT...WITH A SOLID 15 KNOTS
EXPECTED BY LATE EVENING. GUSTS TO 20 KT ARE POSSIBLE AS WELL.
SEAS CONSIST OF ABOUT 2 FEET OF LOCALLY GENERATED WIND WAVES PLUS
AN ADDITIONAL 1-2 FEET FROM A 10 SECOND SOUTHEAST SWELL GENERATED
BY FORMER TROPICAL STORM ALBERTO OVER THE PAST DAY OR TWO.

SHORT TERM /WEDNESDAY THROUGH THURSDAY NIGHT/...
AS OF 316 PM TUESDAY...THE BIGGEST THREAT WED AND THU WILL BE
ISOLATED TO SCATTERED TSTMS THAT COULD TRACK ACROSS THE WATERS
INTACT. THIS WILL INTRODUCE CLOUD TO WATER LIGHTNING STRIKES AND
LOCALLY ROUGH CONDITIONS. OUTSIDE OF TSTMS...MAINLY SOUTHERLY
WINDS 15 KNOTS OR LESS WED AND THU...WITH A FEW HIGHER AFTERNOON
GUSTS ENHANCED BY THE SEA BREEZE CIRCULATION. 3-4 FOOT SEAS WED
AND THU COMPRISED OF SE WAVES 2-3 FEET IN 8-10 SECOND INTERVALS
AND S WAVES AROUND 2 FEET IN 5-6 SECOND WAVE INTERVALS.

LONG TERM /FRIDAY THROUGH SATURDAY/...
AS OF 316 PM TUESDAY...NORTHEAST WINDS FOR THE FIRST COUPLE OF DAYS
VEERING TO THE EAST FOR LATE IN THE WEEKEND AS HIGH PRESSURE
RESIDES TO THE WEST AND LOW PRESSURE TO THE EAST. LOWER CONFIDENCE
IN SPEEDS AS THE LOWS TO THE EAST ARE WILD CARDS. OVERALL EXPECT
SPEEDS TO REMAIN BELOW FLAG CRITERIA HOWEVER. EXPECT SUMMER LIKE
SEAS OF 2-4 FEET.

&&

.ILM WATCHES/WARNINGS/ADVISORIES...
SC...NONE.
NC...NONE.
MARINE...NONE.

&&

NEAR TERM...REK/TRA
SHORT TERM...MJC
LONG TERM...SHK
AVIATION...SGL
MARINE...MJC/REK/TRA/SHK
Hazardous weather outlook, May 22, 4:33 PM EDT, 3 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON NC
433 PM EDT TUE MAY 22 2012

NCZ106-108-110-SCZ054-056-232045-
COASTAL PENDER-COASTAL NEW HANOVER-COASTAL BRUNSWICK-COASTAL HORRY-
COASTAL GEORGETOWN-
433 PM EDT TUE MAY 22 2012

...MODERATE RISK OF RIP CURRENTS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA AND
NORTHEAST SOUTH CAROLINA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

MODERATE RISK OF RIP CURRENTS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

MODERATE RIP CURRENT RISK WEDNESDAY. THUNDERSTORMS MAY PRODUCE
LARGE HAIL AND DAMAGING WINDS WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

AMZ250-252-254-256-232045-
SURF CITY TO CAPE FEAR NC OUT 20 NM-
CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM-
LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM-
MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM-
433 PM EDT TUE MAY 22 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ADJACENT COASTAL WATERS.

.DAY ONE...TONIGHT.

CLOUD TO WATER LIGHTNING STRIKES AND LOCALLY GUSTY WINDS IN
THUNDERSTORMS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

CLOUD TO WATER LIGHTNING STRIKES AND LOCALLY GUSTY WINDS IN
THUNDERSTORMS WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

NCZ087-096-099-105-107-109-SCZ017-023-024-032-033-039-053-055-232045-
ROBESON-BLADEN-COLUMBUS-INLAND PENDER-INLAND NEW HANOVER-
INLAND BRUNSWICK-MARLBORO-DARLINGTON-DILLON-FLORENCE-MARION-
WILLIAMSBURG-INLAND HORRY-INLAND GEORGETOWN-
433 PM EDT TUE MAY 22 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA AND
NORTHEAST SOUTH CAROLINA.

.DAY ONE...TONIGHT.

SOME STRONG THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND THROUGH
THIS EVENING. THERE IS A CHANCE THAT A COUPLE STORMS COULD STILL
BECOME SEVERE...PRODUCING DAMAGING WIND GUSTS AND LARGE HAIL.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

STRONG THUNDERSTORMS MAY DEVELOP ON WEDNESDAY. THE PRIMARY THREAT
IS LARGE HAIL AND DAMAGING WINDS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

8

In the hours before

Local storm report, May 22, 4:40 PM EDT, 3 hours 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
440 PM EDT TUE MAY 22 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0410 PM     HAIL             5 NNE ST. PAULS         34.87N  78.94W
05/22/2012  E1.00 INCH       ROBESON            NC   PUBLIC

            REPORTED ON TOBEMORY ROAD.

&&

EVENT NUMBER ILM1200139

HAWKINS
Special weather statement, May 22, 4:44 PM EDT, 3 hours 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
444 PM EDT TUE MAY 22 2012

SCZ039-055-056-222145-
COASTAL GEORGETOWN-INLAND GEORGETOWN-WILLIAMSBURG-
444 PM EDT TUE MAY 22 2012

...STRONG THUNDERSTORMS WILL MOVE ACROSS GEORGETOWN AND WILLIAMSBURG
COUNTIES THROUGH 545 PM EDT...

AT 444 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS OVER
LAMBERT...OR ABOUT 18 MILES WEST OF GEORGETOWN...MOVING NORTHEAST AT
15 MPH.

SOME LOCATIONS IMPACTED INCLUDE GEORGETOWN...ANDREWS...EARLE...
GRAVES...LAMBERT...OATLAND...RHEMS...SAMPIT...TRIO AND WARSAW.

HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS OF 30 TO 40 MPH.

HEAVY RAINFALL AND MINOR FLOODING.

THUNDERSTORMS CAN POSE A VARIETY OF THREATS INCLUDING GUSTY WINDS...
SMALL HAIL...CLOUD TO GROUND LIGHTNING...AND LOCALIZED FLOODING. IT
IS RECOMMENDED THAT YOU REMAIN INDOORS UNTIL THE STORMS PASS.

&&

LAT...LON 3344 7987 3363 7940 3343 7918 3323 7947
TIME...MOT...LOC 2044Z 229DEG 12KT 3331 7959

15
Special weather statement, May 22, 5:51 PM EDT, 2 hours 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
551 PM EDT TUE MAY 22 2012

SCZ023-024-032-033-222245-
DARLINGTON-DILLON-FLORENCE-MARION-
551 PM EDT TUE MAY 22 2012

...STRONG THUNDERSTORMS WILL MOVE ACROSS FLORENCE...MARION...DILLON
AND DARLINGTON COUNTIES THROUGH 645 PM EDT...

AT 551 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS OVER
BLUE BRICK...OR ABOUT 10 MILES WEST OF MARION...MOVING NORTHEAST AT
15 MPH.

SOME LOCATIONS IMPACTED INCLUDE MARION...MULLINS...BLUE BRICK...
CLAUSSEN...EVERGREEN...FLOYDALE...FORK...LATTA...MARS BLUFF...OAK
GROVE...QUINBY AND SELLERS.

HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS OF 30 TO 40 MPH.

HEAVY RAINFALL AND MINOR FLOODING.

THUNDERSTORMS CAN POSE A VARIETY OF THREATS INCLUDING GUSTY WINDS...
SMALL HAIL...CLOUD TO GROUND LIGHTNING...AND LOCALIZED FLOODING. IT
IS RECOMMENDED THAT YOU REMAIN INDOORS UNTIL THE STORMS PASS.

&&

LAT...LON 3434 7968 3430 7966 3430 7963 3435 7960
      3440 7932 3419 7917 3417 7920 3403 7970
      3432 7980
TIME...MOT...LOC 2151Z 231DEG 13KT 3418 7957

15
Special weather statement, May 22, 6:21 PM EDT, 2 hours 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
621 PM EDT TUE MAY 22 2012

SCZ017-023-024-222315-
DARLINGTON-DILLON-MARLBORO-
621 PM EDT TUE MAY 22 2012

...STRONG THUNDERSTORMS WILL MOVE ACROSS DILLON...MARLBORO AND
DARLINGTON COUNTIES THROUGH 715 PM EDT...

AT 622 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS OVER
MECHANICSVILLE...OR ABOUT 7 MILES NORTHEAST OF DARLINGTON...MOVING
NORTHEAST AT 15 MPH.

SOME LOCATIONS IMPACTED INCLUDE DILLON...BINGHAM...BROWNSVILLE...
CLIO...DUNBAR...LITTLE ROCK...MECHANICSVILLE...MINTURN...MONT CLARE
AND BLENHEIM.

HAZARDS INCLUDE...
HALF INCH DIAMETER SIZE HAIL.
GUSTY WINDS OF 30 TO 40 MPH.

THUNDERSTORMS CAN POSE A VARIETY OF THREATS INCLUDING GUSTY WINDS...
SMALL HAIL...CLOUD TO GROUND LIGHTNING...AND LOCALIZED FLOODING. IT
IS RECOMMENDED THAT YOU REMAIN INDOORS UNTIL THE STORMS PASS.

&&

LAT...LON 3466 7951 3440 7930 3432 7980 3438 7989
TIME...MOT...LOC 2222Z 237DEG 14KT 3435 7974

15
Special weather statement, May 22, 6:47 PM EDT, 1 hour 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
647 PM EDT TUE MAY 22 2012

SCZ017-222345-
MARLBORO-
647 PM EDT TUE MAY 22 2012

...STRONG THUNDERSTORMS WILL MOVE ACROSS MARLBORO COUNTY THROUGH 745
PM EDT...

AT 647 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS 9 MILES
SOUTHWEST OF BENNETTSVILLE...MOVING NORTHEAST AT 10 MPH.

SOME LOCATIONS IMPACTED INCLUDE BENNETTSVILLE...CHAVISTOWN...
MCCOLL...WALLACE AND TATUM.

HAZARDS INCLUDE...
HALF INCH DIAMETER SIZE HAIL.
GUSTY WINDS OF 30 TO 40 MPH.

THUNDERSTORMS CAN POSE A VARIETY OF THREATS INCLUDING GUSTY WINDS...
SMALL HAIL...CLOUD TO GROUND LIGHTNING...AND LOCALIZED FLOODING. IT
IS RECOMMENDED THAT YOU REMAIN INDOORS UNTIL THE STORMS PASS.

&&

LAT...LON 3481 7968 3465 7950 3446 7975 3449 7972
      3452 7976 3450 7977 3450 7978 3449 7979
      3450 7983 3462 7978 3480 7994 3481 7993
TIME...MOT...LOC 2247Z 213DEG 8KT 3453 7977

SGL
Special weather statement, May 22, 6:51 PM EDT, 1 hour 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
651 PM EDT TUE MAY 22 2012

SCZ039-222345-
WILLIAMSBURG-
651 PM EDT TUE MAY 22 2012

...STRONG THUNDERSTORMS WILL MOVE ACROSS WILLIAMSBURG COUNTY THROUGH
745 PM EDT...

AT 651 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS 5 MILES
SOUTHWEST OF GREELEYVILLE...OR ABOUT 12 MILES NORTHWEST OF SAINT
STEPHEN...MOVING NORTHEAST AT 15 MPH.

SOME LOCATIONS IMPACTED INCLUDE KINGSTREE...CADES...SALTERS...
GREELEYVILLE AND LANE.

HAZARDS INCLUDE...
HALF INCH DIAMETER SIZE HAIL.
GUSTY WINDS OF 30 TO 40 MPH.

HEAVY RAINFALL AND MINOR FLOODING.

THUNDERSTORMS CAN POSE A VARIETY OF THREATS INCLUDING GUSTY WINDS...
SMALL HAIL...CLOUD TO GROUND LIGHTNING...AND LOCALIZED FLOODING. IT
IS RECOMMENDED THAT YOU REMAIN INDOORS UNTIL THE STORMS PASS.

&&

LAT...LON 3369 8001 3382 7981 3359 7964 3347 7993
      3349 7997 3349 8001 3350 8003 3350 8010
      3351 8010
TIME...MOT...LOC 2251Z 238DEG 11KT 3354 8005

15

The office that day

Everything else NWS Wilmington, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 23, 2:04 AM EDTSpecial Marine WarningILM91 min
May 23, 2:55 AM EDTSpecial Marine WarningILM2 hr
May 23, 2:05 PM EDTSpecial Weather StatementILMDarlington, Marlboro55 min
May 23, 2:11 PM EDTSevere Thunderstorm WarningILMDarlington, Marlboro64 min
May 23, 2:25 PM EDTSpecial Weather StatementILMGeorgetown65 min
May 23, 2:31 PM EDTSevere Thunderstorm WarningILMMarlboro44 min
May 23, 2:38 PM EDTSevere Thunderstorm WarningILMHorry, Marion27 min
May 23, 3:11 PM EDTSevere Thunderstorm WarningILMDarlington, Dillon, Marlboro26 min
May 23, 3:27 PM EDTSpecial Weather StatementILMGeorgetown, Horry63 min
May 23, 3:38 PM EDTSpecial Weather StatementILMDillon67 min
May 23, 3:41 PM EDTSevere Thunderstorm WarningILMDillon, Horry, Marion49 min
May 23, 4:05 PM EDTSevere Thunderstorm WarningILMDarlington, Dillon, Florence, Marlboro35 min
May 23, 4:09 PM EDTSevere Thunderstorm WarningILMGeorgetown, Horry24 min
May 23, 4:41 PM EDTSpecial Weather StatementILMMarion64 min
May 23, 4:49 PM EDTSevere Thunderstorm WarningILMFlorence, Horry, Marion35 min
May 23, 4:51 PM EDTSpecial Weather StatementILMDillon54 min
May 23, 5:04 PM EDTAreal Flood AdvisoryILMDarlington43 min
May 23, 6:17 PM EDTSpecial Weather StatementILMGeorgetown58 min
May 23, 7:50 PM EDTAreal Flood AdvisoryILMWilliamsburg57 min

Nearby

Severe Thunderstorm Warnings in South Carolina, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.